Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 1, 2004, 6:24 PM EDT for Saint Johns County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2004, 6:24 PM EDT (22:24 UTC)
- Expired
- Jun 1, 2004, 7:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:44 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 1, 2:44 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT TUE JUN 1 2004 .SHORT TERM...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER FL PENINSULA IS GRADUALLY BEING REPLACED BY MOIST TROPICAL AIR. A MOISTURE PLUME IS STREAMING FROM MEXICO TO FL PANHANDLE AND ALONG THE CAROLINA COAST. A SERIES OF DISTURBANCES ARE TRAVELING EWD FROM LA INTO GA. A COMPLEX OF STORMS EXPLODED LAST HOUR AS A SWD MOVING OUTFLOW BOUNDARY MET THE SEABREEZE IN DUVAL COUNTY PRODUCING QUARTER SIZE HAIL. THE AFOREMENTIONED DISTURBANCES WILL BRING MORE PERIODS OF STORMS INTO THE CWA THIS EVENING AND INTO WEDNESDAY. A FRONTAL BOUNDARY WILL STALL OVER THE AREA THU/FRI PROVIDING A FOCUS FOR CONVECTIVE ACTIVITY. WILL KEEP 30-40% POPS FOR MUCH OF THE PERIOD AND MAX TEMPS AROUND 90. .LONG TERM...THE UPPER TROUGH WEAKENS AND SURFACE RIDGE BEGINS BUILDING NWD OVER THE WEEKEND. ATMOSPHERE WILL BE RETAIN MUCH OF THE MOISTURE ALLOWING TYPICAL SUMMERTIME DIURNAL PATTERN OF AFTN/EVNG THUNDERSTORMS. && .MARINE...COMBINATION OF SURFACE RIDGE TO THE SOUTH AND A STALLED FRONT TO THE NORTH CREATING A SOUTH TO SOUTHWEST WIND FLOW WITH SEABREEZE NEAR SHORE DURING THE DAY. NOCTURNAL SURGES AT NIGHT PRODUCING SCEC IN THE OFFSHORE WATERS. RIDGE MOVES BACK NORTH BY THE END OF THE WEEK. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING OFFSHORE. && .FIRE WX...NO HEADLINES. MAIN WEATHER FEATURE WILL BE FOR SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 88 69 90 / 40 40 20 40 SSI 71 86 73 87 / 50 40 20 40 JAX 71 90 70 90 / 40 40 20 40 SGJ 72 87 72 87 / 20 40 20 40 GNV 70 91 69 91 / 20 40 20 50 OCF 70 92 70 91 / 20 30 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
Hazardous weather outlook, Jun 1, 3:00 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT TUE JUN 1 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 300 PM EDT TUE JUN 1 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS OF 50 TO 60 MPH. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. THE SEVERE THUNDERSTORM WATCH COVERS THE REGION EXCEPT FOR THE EXTREME NORTH AND FOR MARION COUNTY IN THE SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE SEVERE THUNDERSTORM WATCH AREA THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT/ARS
In the hours before
Special weather statement, Jun 1, 4:59 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 PM EDT TUE JUN 1 2004 GAZ152-012145- BRANTLEY GA- 459 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY FOR STRONG THUNDERSTORM HAIL VALID UNTIL 545 PM EDT... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NAHUNTA...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAYBON...NAHUNTA...HICKOX AND ATKINSON THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS PERIODS OF VERY HEAVY RAINFALL. TEMPORARY FLOODING OF ROADWAYS AND REDUCED VISIBILITIES CAN BE EXPECTED ALONG HIGHWAY 82 FROM NAHUNTA TO ATKINSON. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Local storm report, Jun 1, 5:32 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CALLAHAN 30.56N 81.83W
06/01/2004 2.75 INCH NASSAU FL PUBLIC
RELAYED BY WJXT TV-4.
0515 PM HAIL JACKSONVILLE INTERNATIO 30.48N 81.71W
06/01/2004 1.00 INCH DUVAL FL OFFICIAL NWS OBS
5 MIN DURATION. WIND GUST TO 44 MPH FROM JAX ASOS.
&&
CARROLLSpecial weather statement, Jun 1, 5:37 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 537 PM EDT TUE JUN 1 2004 FLZ024-012215- NASSAU FL- 537 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF YULEE...OR ABOUT 8 MILES NORTHEAST OF JACKSONVILLE INTERNATIONAL...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND YULEE AND FERNANDINA BEACH THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED. THIS STORM HAS A HISTORY OF DANGEROUS WEATHER...PLEASE SEEK SHELTER IF IN ITS THE PATH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 1, 5:43 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 543 PM EDT TUE JUN 1 2004 FLZ025-012230- DUVAL FL- 543 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE STRONG THUNDERSTORMS EXTENDING FROM NORTHWEST OF TALBOT ISLAND SOUTHWEST TOWARD JACKSONVILLE HEIGHTS...MOVING EAST AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND TALBOT ISLAND...OCEANWAY...ORTEGA...AND MANDARIN THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS HAIL UP TO A HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH. POSTPONE OUTDOOR ACTIVITIES PROMPTLY IF IN THE PATH OF THIS LINE OF STRONG THUNDERSTORMS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Local storm report, Jun 1, 6:09 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG ST. GEORGE 30.52N 82.04W
06/01/2004 CHARLTON GA FIRE DEPT/RESCUE
SHERIFFS DEPUTY REPORTED RESCUE CENTER THAT NUMEROUS
LARGE TREES WERE DOWN CAUSING POWER OUTAGES IN ST.
GEORGE. ALSO A LARGE TREE WAS DOWN BLOCKING HIGHWAY 121
IN EASTERN CHARLTON COUNTY.
&&
ENYEDISpecial weather statement, Jun 1, 6:14 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 614 PM EDT TUE JUN 1 2004 FLZ032-033-012300- CLAY FL-ST. JOHNS FL- 614 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND ST. JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER DOCTORS INLET...OR ABOUT 6 MILES SOUTHWEST OF ORANGE PARK...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOCTORS INLET...FLEMING ISLAND...SWITZERLAND AND FRUIT COVE THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS HAIL UP TO A HALF INCH IN DIAMETER. POSTPONE OUTDOOR ACTIVITIES PROMPTLY IN THE PATH OF THIS STORM. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Jun 1, 1:05 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 25 min |
| Jun 1, 3:05 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 40 min |
| Jun 1, 4:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Jun 1, 5:09 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 36 min |
| Jun 1, 5:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 5:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 5:33 PM EDT | Special Marine Warning | JAX | 87 min | |
| Jun 1, 5:52 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
| Jun 1, 7:00 PM EDT | Special Marine Warning | JAX | 75 min | |
| May 31, 8:10 PM EDT | Severe Thunderstorm Warning | JAX | Echols | 50 min |
| Jun 1, 4:34 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.